North Carolina, 2003Damaging Wind in North Carolina, June 11, 2003
June 11, 2003 · NWS RAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 12:45 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 12:45 PM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT WED JUN 11 2003
WILL BE IN WARM AND UNSTABLE TROPICAL AIR THROUGH WEEKEND.
CONVECTION SUPPRESSED SOMEWHAT TODAY BY WEAK UPPER RIDGING.
CONVECTION WILL INCREASE THURSDAY AS WEAK RIDGING FLATTENS OUT AND
IMPULSES ASSOCIATED WITH STRONG LOW PRESSURE MOVING UP OHIO VALLEY
PUSH INTO STATE. AS INSTABILITY INCREASES ALOFT THURSDAY TRIGGERS
WILL BE PROVIDED BY MCS REMAINS ADVECTING FROM WEST COUPLED WITH
HEATING. TEMPERATURES WILL REMAIN ABOVE NORMAL
SIMILAR CONDITIONS CONTINUE THROUGH SUNDAY WITH DAILY MAINLY DIURNAL
CONVECTION CONTINUING. FRONT TRIES TO MOVE OVER AREA FROM THE NORTH
LATE SUNDAY AND MONDAY BUT JURY IS STILL OUT AS TO FINAL IMPACT. AT
THIS TIME LOOK FOR BROAD FRONTAL BAND TO SETTLE OVER OR JUST SOUTH
OF AREA MONDAY THROUGH WEDNESDAY. INCREASED CLOUDS AND CONVECTION
WILL KEEP HIGH TEMPERATURES NEAR OR JUST BELOW AVERAGE VALUES.
.RAH...NONE.
SWH
Hazardous weather outlook, Jun 11, 3:17 AM EST, 14 hours 38 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-111015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THERE IS A CHANCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
RA
In the hours before
Special weather statement, Jun 11, 4:07 PM EST, 1 hour 48 minutes before
NCZ073>075-083>085-112300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT WED JUN 11 2003
...THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE SOUTHERN
PIEDMONT THROUGH 7 PM...
SCATTERED THUNDERSTORMS OVER NORTHERN SOUTH CAROLINA WILL DRIFT
NORTH INTO SECTIONS OF ANSON...RICHMOND AND SCOTLAND COUNTIES
THROUGH 6 PM. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP NEAR
ALBEMARLE AND TROY.
THE STORMS WILL PRODUCE WIND GUSTS UP TO 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. THE TOWNS OF WHITE
STORE...MORVEN...DIGGS...HAMLET AND GIBSON WILL LIKELY EXPERIENCE
THESE STORMS PRIOR TO 6 PM.
WSS
Thunderstorm Wind, Cumberland
- When
- June 11, 5:55 PM EST
- Where
- Cumberland County, 4 mi W of Cedar Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.950, -78.817
The tops of several trees were snapped off in the Gray's Creek area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364917.